Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 48, NWS Milwaukee, WI

May 24, 2011

NWS Milwaukee, WI issued this small craft advisory at May 24, 2011, 9:01 PM CDT. It took effect at May 25, 2011, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 9:01 PM CDT (02:01 UTC)
In effect from
May 25, 2011, 1:00 PM CDT
Expired
May 26, 2011, 7:26 AM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WHUS73 KMKX 250201
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT TUE MAY 24 2011

...LOW PRESSURE PASSING SOUTH WILL LEAD TO GUSTY NORTHEAST WINDS
INTO THURSDAY NIGHT...

.THE NEXT COUPLE OF DAYS WILL BE RATHER CLOUDY...RAINY AND WINDY
AS LOW PRESSURE PASSES SOUTH AND THEN SOUTHEAST OF WISCONSIN. THE
TIGHT GRADIENT ASSOCIATED WITH THE LOW WILL RESULT IN A PROLONGED
PERIOD OF GUSTY NORTHEAST WINDS FROM WEDNESDAY THROUGH THURSDAY
NIGHT.  

LMZ646-251015-
/O.CAN.KMKX.SC.Y.0047.000000T0000Z-110527T1200Z/
/O.NEW.KMKX.SC.Y.0048.110525T1800Z-110527T1200Z/
WIND POINT WI TO WINTHROP HARBOR IL-
901 PM CDT TUE MAY 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO
7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES.

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-251015-
/O.EXT.KMKX.SC.Y.0047.110525T1800Z-110527T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
901 PM CDT TUE MAY 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM
CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM WEDNESDAY TO
7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES.

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
6 follow-up statements
151 
WHUS73 KMKX 250907
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CDT WED MAY 25 2011

...LOW PRESSURE PASSING SOUTH WILL LEAD TO GUSTY NORTHEAST WINDS
INTO THURSDAY NIGHT...

.THE NEXT COUPLE OF DAYS WILL BE CLOUDY...RAINY AND WINDY AS LOW
PRESSURE PASSES TO THE SOUTH...AND THEN SOUTHEAST OF WISCONSIN.
THE TIGHT GRADIENT ASSOCIATED WITH THE LOW WILL RESULT IN A
PROLONGED PERIOD OF GUSTY NORTHEAST WINDS FROM TODAY THROUGH
THURSDAY NIGHT. THERE COULD BE A FEW GALE FORCE WIND GUSTS ON
THURSDAY.

LMZ646-251715-
/O.CON.KMKX.SC.Y.0048.110525T1800Z-110527T1200Z/
WIND POINT WI TO WINTHROP HARBOR IL-
407 AM CDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES. A FEW GUSTS AS HIGH AS 35 KNOTS ARE POSSIBLE THURSDAY. 

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-251715-
/O.CON.KMKX.SC.Y.0047.110525T1800Z-110527T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
407 AM CDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES. A FEW GUSTS AS HIGH AS 35 KNOTS ARE POSSIBLE THURSDAY. 

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
223 
WHUS73 KMKX 251936
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT WED MAY 25 2011

...LOW PRESSURE PASSING SOUTH LEADING TO GUSTY NORTHEAST WINDS
INTO THURSDAY NIGHT...

.LOW PRESSURE PASSING SOUTH OF THE BADGERLAND TONIGHT INTO
THURSDAY WILL MAKE FOR GUSTY NORTHEAST WINDS RIGHT INTO THURSDAY
NIGHT. AREAS OF DENSE FOG WILL AFFECT LOCALES FROM WIND POINT
SOUTH WINTHROP HARBOR THIS EVENING AS MOISTURE BRIEFLY SURGES
NORTH FROM ILLINOIS AND WINDS BECOME BRIEFLY A BIT LIGHTER IN THIS
AREA. 

LMZ646-260345-
/O.NEW.KMKX.MF.Y.0027.110525T1936Z-110526T0300Z/
/O.CON.KMKX.SC.Y.0048.000000T0000Z-110527T1200Z/
WIND POINT WI TO WINTHROP HARBOR IL-
236 PM CDT WED MAY 25 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT TIMES.
  A GUST OR TWO TO 35 KNOTS POSSIBLE.

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 8 FEET.

* VISIBILITY: 1/2 MILE OR LESS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

LMZ643>645-260345-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-110527T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
236 PM CDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT TIMES.
  A GUST OR TWO TO 35 KNOTS POSSIBLE THURSDAY.

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
143 
WHUS73 KMKX 260205
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CDT WED MAY 25 2011

...LOW PRESSURE PASSING SOUTH LEADING TO GUSTY NORTHEAST WINDS
INTO THURSDAY NIGHT...

.LOW PRESSURE PASSING SOUTH OF THE BADGERLAND TONIGHT INTO
THURSDAY WILL MAKE FOR GUSTY NORTHEAST WINDS RIGHT INTO THURSDAY
NIGHT. AREAS OF DENSE FOG WILL AFFECT LOCALES FROM WIND POINT
SOUTH WINTHROP HARBOR THIS EVENING AS MOISTURE BRIEFLY SURGES
NORTH FROM ILLINOIS AND WINDS BECOME BRIEFLY A BIT LIGHTER IN
THIS AREA.

LMZ646-261015-
/O.CON.KMKX.MF.Y.0027.000000T0000Z-110526T0300Z/
/O.CON.KMKX.SC.Y.0048.000000T0000Z-110527T1200Z/
WIND POINT WI TO WINTHROP HARBOR IL-
905 PM CDT WED MAY 25 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES. A GUST OR TWO TO 35 KNOTS POSSIBLE. 

* WAVES: 4 TO 6 FEET BUILDING TO 6 TO 8 FEET.

* VISIBILITY: 1/2 MILE OR LESS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-261015-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-110527T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
905 PM CDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES. A GUST OR TWO TO 35 KNOTS POSSIBLE THURSDAY. 

* WAVES: 4 TO 6 FEET BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

KAPELA
WWW.WEATHER.GOV/MKX
955 
WHUS73 KMKX 260641
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 AM CDT THU MAY 26 2011

...LOW PRESSURE PASSING SOUTH LEADING TO GUSTY NORTHEAST WINDS
THROUGH TONIGHT...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE PASSING
SOUTH OF WISCONSIN WILL CONTINUE TO PRODUCE GUSTY NORTHEAST WINDS
THROUGH TONIGHT. 

LMZ646-261445-
/O.CON.KMKX.SC.Y.0048.000000T0000Z-110527T1200Z/
WIND POINT WI TO WINTHROP HARBOR IL-
141 AM CDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES. A GUST OR TWO TO 35 KNOTS POSSIBLE. 

* WAVES: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-261445-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-110527T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
141 AM CDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AT 
  TIMES. A GUST OR TWO TO 35 KNOTS POSSIBLE THURSDAY. 

* WAVES: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
533 
WHUS73 KMKX 260927
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 AM CDT THU MAY 26 2011

...LOW PRESSURE PASSING SOUTH THROUGH ILLINOIS TO PRODUCE GUSTY
NORTHEAST WINDS TODAY...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE PASSING
SOUTH OF WISCONSIN THROUGH ILLINOIS WILL CONTINUE TO PRODUCE GUSTY
NORTHEAST WINDS THROUGH TODAY...THEN GRADUALLY EASE TONIGHT. WAVES
WILL BE SLOWER TO SUBSIDE DUE TO THE FAVORABLE NORTHEAST
FETCH...SO THEY WILL REMAIN AT OR ABOVE SMALL CRAFT CRITERIA UNTIL
FRIDAY MORNING.

LMZ646-261730-
/O.CON.KMKX.SC.Y.0048.000000T0000Z-110527T1200Z/
WIND POINT WI TO WINTHROP HARBOR IL-
427 AM CDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A GUST
  OR TWO TO 35 KNOTS POSSIBLE THIS MORNING. WINDS EASING TO 10 TO
  15 KNOTS TONIGHT.

* WAVES: 6 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET OVERNIGHT AND 2 TO
  4 FEET EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-261730-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-110527T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
427 AM CDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A GUST
  OR TWO TO 40 KNOTS POSSIBLE THIS MORNING. WINDS EASING TO 10 TO
  20 KNOTS TONIGHT.

* WAVES: 6 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET OVERNIGHT AND 2 TO
  4 FEET BY EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
REM

WWW.WEATHER.GOV/MKX
287 
WHUS73 KMKX 261226
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 AM CDT THU MAY 26 2011

...LOW PRESSURE PASSING SOUTH THROUGH ILLINOIS TO PRODUCE GUSTY
NORTHEAST WINDS TODAY...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE PASSING
SOUTH OF WISCONSIN THROUGH ILLINOIS WILL CONTINUE TO PRODUCE
GUSTY NORTHEAST WINDS THROUGH TODAY...WITH FREQUENT GALE FORCE GUSTS...
THEN GRADUALLY EASE TONIGHT. WAVES WILL BE SLOWER TO SUBSIDE DUE
TO THE FAVORABLE NORTHEAST FETCH...SO THEY WILL REMAIN AT OR ABOVE
SMALL CRAFT CRITERIA UNTIL FRIDAY MORNING.

LMZ646-262030-
/O.UPG.KMKX.SC.Y.0048.000000T0000Z-110527T1200Z/
/O.NEW.KMKX.GL.W.0012.110526T1226Z-110527T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
726 AM CDT THU MAY 26 2011

...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHEAST UP TO 30 KNOTS WITH GALE FORCE GUSTS TO 40
  KNOTS. WINDS EASING TO 10 TO 20 KNOTS TONIGHT.

* WAVES: 6 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET OVERNIGHT AND 2 TO
  4 FEET EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643>645-262030-
/O.UPG.KMKX.SC.Y.0047.000000T0000Z-110527T1200Z/
/O.NEW.KMKX.GL.W.0012.110526T1226Z-110527T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
726 AM CDT THU MAY 26 2011

...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHEAST UP TO 30 KNOTS WITH GALE FORCE GUSTS TO 40
  KNOTS. WINDS EASING TO 10 TO 20 KNOTS TONIGHT. 

* WAVES: 6 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET OVERNIGHT AND 2 
  TO 4 FEET BY EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 24, 3:15 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 24, 3:15 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT TUE MAY 24 2011

.VERY SHORT TERM...TONIGHT AND WEDNESDAY.

DRY NORTHEAST FLOW ESTABLISHED ACROSS THE AREA WITH STRATOCU MAINLY
ALONG AND NORTH OF I-94 CORRIDOR. 500 MILLIBAR RIDGE AXIS REMAINS
ORIENTED NW/SE WITHIN THE CWA AS LARGE UPPER LOW PLODS EAST THROUGH
KANSAS. ENHANCED UPPER DIVERGENCE/DIFFLUENT FLOW REMAINS TO OUR
SOUTHWEST THROUGH 12Z WEDNESDAY. STRONGEST 850 MILLIBAR WINDS
REMAINING TO OUR SOUTHWEST AS WELL WHICH WILL FOCUS MOISTURE
TRANSPORT MORE INTO ILLINOIS AND IOWA THAN INTO WI. WILL CARRY SOME
LOW POPS IN THE SOUTHWEST.

RIDGE AXIS SHIFTS NORTHEAST OF THE AREA WITH CWA BECOMING AFFECTED
BY VORTICITY FROM THE UPPER LOW MOVING INTO MISSOURI. 850 WIND MAX
AIMS TOWARDS CWA WITH INCREASING MOISTURE ADVECTION AND DECENT LIFT
WITH NE/SW ORIENTED BAROCLINIC ZONE LAYING OUT IN SRN WI. EXPECT
RAIN TO OVERSPREAD SRN WI FAIRLY QUICKLY DURING THE MORNING AND
PERSIST FOR MUCH OF THE DAY. SURFACE WARM FRONT PROGGD TO STAY TO
OUR SOUTH...BUT NOT TOO FAR AWAY. WOULD HAVE TO KEEP AN EYE ON THE
FAR SOUTHEAST CORNER OF THE CWA IN THIS REGARD. ELEVATED INSTABILITY
500-700 J/KG SO THE MENTION OF THUNDER LOOKS GOOD. 10 TO 20 UNITS OF
850-300 MILLIBAR Q-VECTOR CONVERGENCE ACROSS THE AREA. COULD END UP
SEEING HIGHER QPF TOTALS WITH ANY EMBEDDED THUNDERSTORMS.

.SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY.

GOOD AGREEMENT IN LAST SEVERAL RUNS OF GFS ON LOW PRESSURE OCCLUSION
WRN MO AROUND 00Z/THU...TRACKING SLOWLY ENE ACROSS CENTRAL IL INTO
THE OH VLY BY THU NGT.  ALL GUIDANCE SHOWS THIS TRACK TO BE SLIGHTLY
FARTHER NORTH THAN PREVIOUS RUNS.  INITIAL SURGE OF WARM AIR
ADVECTION/Q-VECTOR CONVERGENCE THAT BRINGS RAIN AND T ON WED PUSHES
NORTH OF THE AREA BY EARLY WED EVE.  HOWEVER AS UPPER LOW MOVES
EAST...INCREASING MID LEVEL DEFORMATION AND LAYER Q-VECTOR
CONVERGENCE RETURNS TO SOUTHERN WI LATER WED NGT INTO THU.  SHORT
RANGE ENSEMBLE POPS REMAIN ABOVE 90 PERCENT THRU WED NGT OVER MOST
OF THE AREA...AND ABOVE 70 PERCENT IN THE SOUTHEAST THRU THU.
STRONG FN VECTOR RESPONSE LINGERING OVER SRN WI ON THU AS WELL.
HENCE BUMPED UP POPS SIGNIFICANTLY ON THU AND KEPT DECREASING AREA
OF CHC POPS IN ERN AREAS THU NGT.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.

LAST SEVERAL RUNS OF THE ECMWF HAVE TRENDED TOWARD WARMER SOLUTION
THAT HAD BEEN ADVERTISED BY LONG TERM DETERMINISTIC GFS OF SEVERAL
DAYS AGO...AND MORE PERSISTENT GFS 5DAY 5H MEANS.  ECWMF ENSEMBLE
MEANS AND UKMT HAVE ALSO SWITCHED TO THIS WARMER SOLUTION...AS
PREFERRED BY HPC...SO WL BE BUMPING UP MAXIMUM TEMPS FOR MOST OF THE
EXTENDED PERIOD.

LAST SEVERAL RUNS OF THE GFS HAVE BEEN SHOWING SLOW MOVING SHORT
WAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS INTO THE WRN GTLAKES
FRI AND SAT.  ECMWF HAD BEEN SHOWING SIMILAR SOLUTION BUT HAS NOW
BACKED OFF TO MUCH WEAK S/W TROUGH THAT SUCCUMBS TO BUILDING
BROAD-SCALE RIDGING ACROSS CENTRAL CONUS EARLY IN THE WEEKEND.
THINKING THAT IN NEXT DAY OR SO...GFS WL ALSO BE TRENDING TOWARD THE
WARMER...DRIER ECMWF SOLUTION.

HENCE UPSTREAM LONG WAVE TROUGH AMPLIFICATION IS EXPECTED TO RESULT
IN INCREASING HEIGHTS AND WARM AIR SURGING INTO THE WRN GTLAKES OVER
THE WEEKEND AND EARLY NEXT WEEK.  85H TEMP FLIRTING WITH 20C BY
EARLY NEXT WEEK...HENCE FIRST EXTENDED PERIOD OF SUMMER-TYPE TEMPS
LIKELY FOR SRN WI.  MAY NEAR 90 IN SOME LOCATIONS.  LAKE MICHIGAN
SHORELINE AREAS WILL BE MUCH MORE VARIABLE ON TEMPERATURES WHICH
WILL BE DEPENDENT ON OUTFLOW BOUNDARIES AND PRESSURE GRADIENT ACROSS
WI AND LAKE MI.  WARM FRONT PASSING TO THE NORTH SAT NIGHT AND SUN
MAY TRIGGER SCT CONVECTION.  OTHERWISE...EXPC CAPPING INVERSION TO
SETTLE IN SUN NGT AND LINGER THROUGH MON NGT ACTING AS LID TO
SUPPRESS CONVECTION.  WEAKENING OF CAP ASSOCIATED WITH COOL FRONT
APPROACHING FROM PLAINS ON TUE.

&&
.AVIATION...MVFR STRATOCU DECK CONFINED TO AREAS ALONG AND NORTH OF
I-94. VISIBLE SATELLITE LOOP SHOWING SOME SINGS OF THINNING. AS
SYSTEM FROM THE PLAINS DRAWS CLOSER LATER TONIGHT EXPECTING CLOUDS
TO THICKEN UP CWA WIDE WITH CEILINGS DROPPING TO IFR LEVELS ON
WEDNESDAY WITH WIDESPREAD RAIN AND GUSTY NORTHEAST WINDS.

&&
.MARINE...WITH STRENGTHENING LOW PRESSURE PASSING TO OUR SOUTH AND
SOUTHEAST OVER THE NEXT COUPLE OF DAYS...PRESSURE GRADIENT WILL BE
TIGHTENING UP AND RESULTING IN A GUSTY NORTHEAST WIND REGIME. THIS
WILL RESULT IN HIGH WAVES AS WELL WITH A FAVORABLE FETCH FOR
EFFICIENT WAVE GENERATION. KENOSHA HAS ALREADY RAMPED UP TO CRITERIA
BUT PROBABLY WILL NOT SUSTAIN CRITERIA FOR THE WHOLE NIGHT. FOR NOW
WILL GO AHEAD AND START THE ADVISORY FOR THE SOUTHERN ZONE TO
ACCOUNT FOR THESE INCREASED WINDS.

&&
.CONFIDENCE...
.TONIGHT...MEDIUM.
.WEDNESDAY...MEDIUM TO HIGH.
.WEDNESDAY NIGHT THROUGH THURSDAY...MEDIUM.
.THURSDAY NIGHT AND FRIDAY...LOW TO MEDIUM.
.FRIDAY NIGHT AND SATURDAY...LOW TO MEDIUM.
.SUNDAY THROUGH TUESDAY...MEDIUM.

&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVY LMZ643 UNTIL 12Z/27.
                      LMZ644>646 15Z/25 TO 12Z/27.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...PC
Hazardous weather outlook, May 24, 3:28 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT TUE MAY 24 2011

WIZ046-047-051-052-056>060-062>072-252030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
328 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT
AND IN THE FAR SOUTHEAST ON THURSDAY AS STRONG LOW PRESSURE PASSES
BY TO THE SOUTH OF WISCONSIN. THE ISOLATED THUNDERSTORMS COULD
PRODUCE SMALL HAIL.

THERE IS ALSO A SMALL CHANCE FOR THUNDERSTORMS FRIDAY NIGHT
THROUGH SUNDAY AS WARM...UNSTABLE AIR SETTLES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-252030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

PERSISTENT NORTH TO NORTHEAST WINDS WILL CAUSE BLUSTERY NORTHEAST
WINDS AND HIGH WAVES SOUTH OF WIND POINT TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

STRONG LOW PRESSURE PASSING TO THE SOUTH OF WISCONSIN WILL RESULT
IN A TIGHTENING PRESSURE GRADIENT ON WEDNESDAY AND THURSDAY
CAUSING STRONG NORTHEAST WINDS AND RESULTANT HIGH WAVES. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM MID-MORNING WEDNESDAY INTO EARLY
FRIDAY MORNING.

THIS SAME LOW PRESSURE AREA MAY BRING A FEW THUNDERSTORMS TO THE
AREA WEDNESDAY THROUGH THURSDAY. A FEW WIND GUSTS WITH THIS
THUNDERSTORMS COULD EXCEED 33 KNOTS ALONG WITH SMALL HAIL.

THERE IS ALSO A SMALL CHANCE FOR THUNDERSTORMS FRIDAY NIGHT
THROUGH SUNDAY AS WARM...UNSTABLE AIR SETTLES INTO THE REGION.

WWW.WEATHER.GOV/MILWAUKEE

MBK

In the hours before

Local storm report, May 24, 7:02 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TORNADO          2 SSW KINGSTON          43.67N 89.14W
05/22/2011                   GREEN LAKE         WI   LAW ENFORCEMENT

            EF0 TORNADO SPUN UP AT AN ESTIMATED TIME OF 733 PM AND
            LASTED LESS THAN 1 MINUTE. ESTIMATED WINDS OF 70 MPH.
            THERE WAS DAMAGE TO LARGE TREE BRANCHES...A SHED DOOR AT
            A FARM WAS PUSHED IN AND A PLASTIC GREENHOUSE WAS LIGHTLY
            DAMAGED. PATH WIDTH OF 30 YARDS...PATH LENGTH 0.1 MILE.
            INFORMATION FROM COUNTY SHERIFF AND NWS STORM SURVEY.
            UPDATED TIME FROM PREVIOUS REPORT.

0747 PM     TORNADO          NW MARKESAN             43.71N 88.99W
05/22/2011                   GREEN LAKE         WI   LAW ENFORCEMENT

            EFO TORNADO STARTED 0.3 MILES NW OF MARKESAN AND ENDED
            4.5 MILES NNE OF MARKESAN. PATH WIDTH 50 YDS...PATH
            LENGTH 4.7 MILES. TORNADO BEGAN AT 747 PM AND ENDED AT
            755 PM. LARGE TREE BRANCHES DOWN. 2 SMALL TREES UPROOTED.
            INFORMATION FROM COUNTY SHERIFF AND NWS SURVEY...UPDATED
            TIMES FROM PREVIOUS REPORT.

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:36 PM CDTMarine Dense Fog AdvisoryMKX7 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.